Alert archive / Florida / Flash Flood Warnings in 1996

Flash Flood Warning 1, NWS Melbourne, FL

August 26, 1996Orange County, Osceola County, Florida

NWS Melbourne, FL issued this flash flood warning at Aug 26, 1996, 8:28 PM EDT for Orange County, Osceola County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 1996, 8:28 PM EDT (00:28 UTC)
Expired
Aug 26, 1996, 10:30 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Whole counties

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1996-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1996-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
663 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 270029
FFWMLB
FLC095-097-270230-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
828 PM EDT MON AUG 26 1996
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL 1030 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN CENTRAL FLORIDA
 
   ...SOUTHERN ORANGE COUNTY...NORTHERN OSCEOLA COUNTY
 
AT 825 PM...REPORTS FROM OSCEOLA COUNTY EMERGENCY MANAGEMENT INDICATE
THAT MANY SECONDARY ROADS IN THE KISSIMMEE AREA ARE IMPASSABLE DUE TO
HEAVY RAINS. IN ADDITION...WATER WAS STARTING TO GET INTO HOMES IN THE
CITY OF KISSIMMEE. DOPPLER RADAR INDICATES THAT HEAVY RAIN WILL CONTINUE
ACROSS NORTHERN OSCEOLA AND SOUTHERN ORANGE COUNTIES THROUGH 9 PM....BUT
SHOULD BEGIN TO DISSIPATE AFTER 9PM.
 
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT.
IF FLOODING IS OBSERVED...ACT QUICKLY.  DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOVE UP TO ESCAPE
FLOOD WATERS.  DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 7:48 PM EDT, 40 minutes earlier.

Area forecast discussion, Aug 26, 7:48 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
748 PM EDT MON AUG 26 1996

CURRENTLY...88D INDICATING STORMS OVER C PART OF CWA SLOWLY WEAKENING
AS THEY MOVE OFF TO THE NE. BY UPDATE TIME EXPECT MOST OF THE
ACTIVITY TO DISSIPATE. WILL HAVE TO BE CONCERNED ABOUT SOME FOG LATER
TONIGHT BUT NOT EXPECTING ANYTHING WIDESPREAD ATTM.

HODANISH

Nearby

Flash Flood Warnings in Florida, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.